I've been using coumadin (Warfarin) blood thinner for several years and occasionally have discomforting aches in my legs, burning & numbness

I prefer not to take coumadin at all but the doc is adamant. I like juicing and eating my greens but that affects the blood test because greens have vitamin K. So my blood test are never the same. I say why bother. Lately my platelet count is lower than usual.

5 Replies

  • Your veg intake could muck up a steady result. Do you eat plenty of protein? Are you healthy? Why do they test your platelets? I would ask questions about this being low which, to my knowledge, is not related but not a good sign of health.

  • Hi I have been on Warfarin for several years it has been a life saver. Regarding the vitamin k it's not so much that you can't have it, you just have to keep the same amount each day,

    Their are lots of lists out there

    I don't think the Doctors would have put you on it lightly, see your Gp about your legs

  • What condition do you have that requires you to be prescribed warfarin? Stopping warfarin will cause blood clots that lead to a stroke or worse!

    By regular, weekly, self-testing my INR I manage my own warfarin dosage to accommodate my diet. I do not restrict my diet in any way. I have learnt which foods change my warfarin response and adjust the dosage accordingly.

  • I was originally destined for Warfarin following AF and cardioversion, however, the cardiologist prescribed Dabigatran which is an expensive alternative and available under the NHS. This drug prevents blood clotting and requires no regular monitoring. I have been taking this for two years now with absolutely no side effects and you can eat what you like. No vitamin K issues. Many doctors are reluctant to prescribe it because of the cost. Hope this helps.

  • Hi LightnBreezy (I wish it was... currently pouring down again!)

    Interesting I too have noticed early morning especially leg/arm aches and pains, plus have some occasional heat/discomfort/itch in the legs. I did wonder if it is a consequence of my INR target level going from 2.5 to 3.5 as a result of a DVT in Jan 13 (subclavian vein left arm - and blamed on the two years plus inserted Pacemaker!). Seeing my consultant in four weeks for a check up, will seek his view. Meantime all that has come to you so far as replies makes sense to me. NB I have had AF/taken Warfarin for a decade or more.

You may also like...